Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 19, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2015, 4:24 PM EDT for 5 counties in West Virginia. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 4:24 PM EDT (20:24 UTC)
- Expired
- Apr 9, 2015, 5:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Ritchie County, WV
The radar
The Charleston,WV radar (KRLX), 139 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:48 PM EDT | HAIL 1 | 1 Wsw Bridgeport, WV | VIDEO OF HAIL NEAR BRIDGEPORT POSTED TO RLX FACEBOOK PAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188
WUUS51 KRLX 092024
SVRRLX
WVC017-021-033-041-085-092130-
/O.NEW.KRLX.SV.W.0019.150409T2024Z-150409T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODDRIDGE COUNTY IN WEST VIRGINIA...
NORTH CENTRAL GILMER COUNTY IN WEST VIRGINIA...
HARRISON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLARKSBURG...
NORTHERN LEWIS COUNTY IN WEST VIRGINIA...
RITCHIE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HARRISVILLE...
* UNTIL 530 PM EDT
* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTH OF HARRISVILLE...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
UNION...STONEWOOD...SHINNSTON...SALEM...PENNSBORO...NUTTER FORT...
NORTH BEND STATE PARK...LUMBERPORT...JACKSON MILL...ENTERPRISE...
BRIDGEPORT AND ANMOORE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
105 AND 122.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
IN ADDITION...WEAK ROTATION HAS BEEN INDICATED IN THIS STORM. IF A
TORNADO IS SPOTTED...PREPARE TO SEEK SHELTER IMMEDIATELY.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3944 8027 3911 8024 3902 8111 3904 8112
3903 8117 3917 8124 3933 8089 3931 8089
3930 8088 3934 8083 3945 8061 3944 8053
3947 8050 3947 8047
TIME...MOT...LOC 2023Z 245DEG 43KT 3911 8107
$$
142 follow-up statements
826
WWUS51 KRLX 092058
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT THU APR 9 2015
WVC085-092108-
/O.CAN.KRLX.SV.W.0019.000000T0000Z-150409T2130Z/
RITCHIE WV-
458 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR RITCHIE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3944 8027 3911 8024 3905 8078 3910 8081
3919 8084 3923 8083 3925 8080 3930 8080
3935 8075 3945 8061 3944 8053 3947 8050
3947 8047
TIME...MOT...LOC 2058Z 245DEG 43KT 3929 8058
$$
WVC017-021-033-041-092130-
/O.CON.KRLX.SV.W.0019.000000T0000Z-150409T2130Z/
GILMER WV-LEWIS WV-HARRISON WV-DODDRIDGE WV-
458 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR DODDRIDGE...HARRISON...NORTHERN LEWIS AND NORTHEASTERN GILMER
COUNTIES...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SALEM...OR 16 MILES WEST OF CLARKSBURG...MOVING
NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEDALIA...JANE LEW...WOLF SUMMIT...WEST MILFORD...LOST CREEK...
WALLACE...NUTTER FORT...STONEWOOD...DESPARD...ANMOORE...LUMBERPORT...
MEADOWBROOK...BRIDGEPORT...SHINNSTON AND ENTERPRISE
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
105 AND 122.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3944 8027 3911 8024 3905 8078 3910 8081
3919 8084 3923 8083 3925 8080 3930 8080
3935 8075 3945 8061 3944 8053 3947 8050
3947 8047
TIME...MOT...LOC 2058Z 245DEG 43KT 3929 8058
$$
14526
WWUS51 KRLX 092125
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
525 PM EDT THU APR 9 2015
WVC017-021-033-041-092135-
/O.EXP.KRLX.SV.W.0019.000000T0000Z-150409T2130Z/
GILMER WV-LEWIS WV-HARRISON WV-DODDRIDGE WV-
525 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR DODDRIDGE...HARRISON...
NORTHERN LEWIS AND NORTHEASTERN GILMER COUNTIES WILL EXPIRE AT 530 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3944 8027 3911 8024 3905 8078 3910 8081
3919 8084 3923 8083 3925 8080 3930 8080
3935 8075 3945 8061 3944 8053 3947 8050
3947 8047
TIME...MOT...LOC 2125Z 245DEG 43KT 3943 8020
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:53 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 9, 2:53 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT THU APR 9 2015
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. COLD FRONT
CROSSES FRIDAY. HIGH PRESSURE FOR THE WEEKEND. COLD FRONT APPROACHES
AND THEN STALLS FOR UNSETTLED WEATHER NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
YET ANOTHER CONVECTIVE COMPLEX DEVELOPING TO OUR WEST...HOWEVER
THE MEAN FLOW TODAY LOOKS TO KEEP THE STRONGEST STORMS TO OUR
WEST...OR JUST CLIPPING THE WESTERN CWA. THE HIGHEST ML CAPE
REMAINS WEST OF CWA...AND WOULD EXPECT STRONGEST STORMS TO STICK
CLOSER TO THIS. WE ARE STILL FIRMLY WITHIN THE WARM SECTOR
HOWEVER WITH CONVECTION POPPING UP ACROSS WV SOUTHWEST INTO
SOUTHERN KENTUCKY...SO WILL STILL HAVE SHOWERS AND THUNDERSTORMS
DRIFTING NE ACROSS FORECAST AREA THIS AFTERNOON...INTO THIS
EVENING ACROSS THE NORTH. THINK THE BEST CHANCE OF WIDESPREAD
SEVERE THUNDERSTORMS WILL REMAIN MOSTLY WEST OF FORECAST AREA. IN
CWA BEST CHANCE LOOKS TO BE IN THE WESTERN THIRD OF CWA...ALONG
THE OHIO RIVER AND WEST THIS AFTERNOON INTO EVENING. USED THE HRRR TO
TIME THE BEST POPS...ALTHOUGH ISOLATED TO SCATTERED CONVECTION IS
TOUGH TO GET EXACT. LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE
SOUTHWEST...20-30KTS AROUND 925 MB...UP TO 50-60KTS AT 500MB. THIS
WILL KEEP THINGS MOVING WHICH SHOULD HELP WITH WATER CONCERNS.
MAIN CONCERN WATER-WISE WILL BE TRAINING CELLS...ESPECIALLY ALONG
ANY OUTFLOW BOUNDARIES THAT LINGER PARALLEL TO THE FLOW. NO REASON
TO MAKE ANY CHANGES TO THE FLASH FLOOD WATCH. IN THE WETTER
AREAS...THAT WERE HIT LAST NIGHT BY HEAVY RAIN...IT WOULD LIKELY
ONLY TAKE 1-1.5 INCHES IN 3 HOURS OR LESS TO START CAUSING
PROBLEMS AGAIN...WHILE AREAS THAT HAVE NOT RECEIVED AS MUCH RAIN
OVER THE LAST DAY OR TWO IT WOULD TAKE 1.5-2 IN 3 HOURS.
TRIED TO SHOW A BREAK LATE THIS EVENING INTO TONIGHT...AS
CONVECTION FROM THIS AFTERNOON EXITS TO THE NE...AND A COLD FRONT
FINALLY APPROACHES FROM THE WNW. STILL HAVE ISOLATED
SHOWERS/STORMS MENTIONED THROUGH THE NIGHT...AS WE REMAIN IN THE
WARM SECTOR.
COLD FRONT ARRIVES TO WESTERN ZONES FRIDAY MORNING. GFS/ECMWF ARE
FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM LAGS BEHIND A
BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE LOT...BUT DID
INCREASE POPS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
CURRENT FORECAST OF A DRY AND MILD WEEKEND CONTINUES ONT RACK...AS
MODELS VERY CONSISTENT WITH HIGH PRESSURE DOMINATING THE OHIO
VALLEY. LOOK FOR NEAR SEASONAL DAYTIME TEMPERATURES BUT CHILLY
NIGHTS WITH A LARGE DIURNAL RANGE IN TEMPERATURES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ISOLATED TO SCATTERED SHOWERS AND STORMS EXPECTED TODAY INTO
TONIGHT. HARD TO TIME THESE INDIVIDUAL CELLS WITH NO REAL SURFACE
FEATURE TO FOCUS ON...SO WENT WITH VCTS AND ANTICIPATE AMENDMENTS
WILL BE NEEDED IF CELLS APPROACH INDIVIDUAL TAF SITES. MVFR TO IFR
WOULD BE POSSIBLE. BETTER CONFIDENCE ON TIMING OF SHOWERS AND
STORMS FRIDAY MORNING AS A COLD FRONT PASSES THROUGH. WINDS WILL
GENERALLY BE OUT OF THE S/SW THROUGH TONIGHT...ALTHOUGH VARIABLE
AND GUSTY IN AND AROUND CONVECTION. WINDS WILL BECOME WESTERLY
BEHIND THE FRONT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H M H H H H H H H H
HTS CONSISTENCY H M M M H H H H H H H H
BKW CONSISTENCY H H H H H H H H H M M M
EKN CONSISTENCY H H H H H M M H H M M M
PKB CONSISTENCY H H H M M M H H H H H H
CKB CONSISTENCY H H H H H H M H H H H H
AFTER 18Z FRIDAY...
IFR IN SHOWERS/STORMS COULD STILL BE LINGERING ACROSS EAST FRIDAY
AFTERNOON.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ005>011-013-
014-017-019-020.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WVZ015-016-018-
024>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZHazardous weather outlook, Apr 9, 2:29 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 229 PM EDT THU APR 9 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019- 020-101830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE- DODDRIDGE- 229 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-016-018-024>026-029-101830- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-GILMER- 229 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ027-028-030>032-037>040-046-047-101830- CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 229 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>036-101830- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 229 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 9, 3:08 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 WSW WILKESVILLE 39.07N 82.36W
04/09/2015 E1.00 INCH VINTON OH TRAINED SPOTTER
QUARTER SIZED HAIL FALLING FOR A SHORT TIME.
&&
EVENT NUMBER RLX1501204
DTCLocal storm report, Apr 9, 3:17 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
317 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 SW JACKSONVILLE 39.47N 82.09W
04/09/2015 E0.70 INCH ATHENS OH PUBLIC
DIME SIZED HAIL FALLING IN THE TOWN OF REDTOWN
&&
EVENT NUMBER RLX1501205
DTCLocal storm report, Apr 9, 3:48 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 SW GREEN BOTTOM 38.54N 82.30W
04/09/2015 LAWRENCE OH EMERGENCY MNGR
BARN COMPLETELY DESTROYED. RELAYED BY JACKSON COUNTY
EMERGENCY MANAGER.
&&
EVENT NUMBER RLX1501206
DTCLocal storm report, Apr 9, 3:49 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 NNW BURR OAK STATE PA 39.54N 82.05W
04/09/2015 E0.70 INCH ATHENS OH CO-OP OBSERVER
&&
EVENT NUMBER RLX1501207
MACSpecial weather statement, Apr 9, 3:51 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT THU APR 9 2015
OHZ066-067-075-076-083>086-092045-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-
WASHINGTON OH-
351 PM EDT THU APR 9 2015
...SPECIAL WEATHER STATEMENT FOR WESTERN WASHINGTON...VINTON...
PERRY...MORGAN...WESTERN MEIGS...JACKSON...NORTHERN GALLIA AND ATHENS
COUNTIES IN SOUTHEAST OHIO UNTIL 445 PM EDT...
AT 350 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
19 MILES NORTHWEST OF ZANESVILLE TO 3 MILES NORTHWEST OF LOGAN TO 8
MILES NORTHWEST OF MCARTHUR TO 10 MILES SOUTHWEST OF WAVERLY...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THESE STORMS WILL BE NEAR CREOLA...SOMERSET...AND JUNCTION CITY
AROUND 400 PM...BYER...PERRY STATE FOREST...NEW STRAITSVILLE...AND
NEW LEXINGTON AROUND 405 PM...ZALESKI...SHAWNEE AND NEW STRAITSVILLE
AROUND 410 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3991 8217 3983 8216 3982 8207 3978 8207
3975 8163 3959 8158 3958 8153 3933 8168
3884 8227 3888 8277 3901 8281 3929 8276
3937 8267 3939 8230 3948 8228 3948 8217
3955 8217 3960 8239 3973 8238 3994 8247
14Local storm report, Apr 9, 4:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 N WAVERLY 39.35N 81.38W
04/09/2015 M1.00 INCH WASHINGTON OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1501208
MACThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:26 PM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Jackson, Pleasants, Ritchie, Tyler and 2 more | 6 hr |
| Apr 8, 10:43 PM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Harrison, Taylor | 4 hr |
| Apr 8, 11:04 PM EDT | Special Weather Statement | RLX | Logan, Wyoming | 56 min |
| Apr 9, 12:09 AM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 51 min |
| Apr 9, 1:23 AM EDT | Special Weather Statement | RLX | Logan, Mingo | 37 min |
| Apr 9, 2:28 AM EDT | Areal Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 33 hr |
| Apr 9, 3:57 AM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Upshur | 3 hr |
| Apr 9, 6:56 AM EDT | Areal Flood Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Upshur | 10 hr |
| Apr 9, 1:47 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 43 min |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 40 min |
| Apr 9, 2:32 PM EDT | Special Weather Statement | RLX | Lewis, Taylor | 43 min |
| Apr 9, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 50 min |
| Apr 9, 3:41 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Ritchie, Wirt | 49 min |
| Apr 9, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler, Wood | 63 min |
| Apr 9, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 64 min |
| Apr 9, 4:44 PM EDT | Special Weather Statement | RLX | Wood | 61 min |
| Apr 9, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wood | 49 min |
| Apr 9, 5:08 PM EDT | Tornado Warning | RLX | Wood | 37 min |
| Apr 9, 5:35 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 55 min |
| Apr 9, 5:43 PM EDT | Tornado Warning | RLX | Pleasants, Wood | 32 min |
| Apr 9, 5:55 PM EDT | Tornado Warning | RLX | Pleasants, Ritchie, Wood | 20 min |
| Apr 9, 5:59 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Gilmer, Harrison, Lewis, Ritchie | 61 min |
| Apr 9, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 15 min |
| Apr 9, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 2 more | 64 min |
| Apr 9, 6:15 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler | 31 min |
| Apr 9, 6:54 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor | 51 min |
| Apr 9, 6:55 PM EDT | Special Weather Statement | RLX | Calhoun, Jackson, Wirt | 65 min |
| Apr 9, 7:09 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Gilmer, Lewis, Randolph, Upshur | 66 min |
| Apr 9, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 44 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.